7 doctors weighed in:

I have been a casual alcohol drinker for years(about 2 to 5 bottles per week) but recently whenever I take beer ( not wine), I feel nausea ?

7 doctors weighed in
Dr. Gregg Albers
Addiction Medicine
5 doctors agree

In brief: Nausea

The nausea may be related to stomach lining damage, or gastritis.
Some people are more sensitive to the alcohol related damage than others. Stopping the use of alcohol may reverse the process. But ulcers and gastritis from other foods, nicotine, stress is also possible. See your doctor for testing and medication if the nausea continues.

In brief: Nausea

The nausea may be related to stomach lining damage, or gastritis.
Some people are more sensitive to the alcohol related damage than others. Stopping the use of alcohol may reverse the process. But ulcers and gastritis from other foods, nicotine, stress is also possible. See your doctor for testing and medication if the nausea continues.
Dr. Gregg Albers
Dr. Gregg Albers
Thank
Dr. Jack Mutnick
Internal Medicine - Allergy & Immunology
3 doctors agree

In brief: Beer Allergy

Dr. Albers is entirely right.
But thinking outside the box, you might also have developed an outright food allergy or intolerance to barley, wheat, hops.....Since it sounds like you are drinking beer based on your question. I would 1st pursue gastritis, then if that isn't the answer see an allergist because we can test for allergies to these items in the alcohol.

In brief: Beer Allergy

Dr. Albers is entirely right.
But thinking outside the box, you might also have developed an outright food allergy or intolerance to barley, wheat, hops.....Since it sounds like you are drinking beer based on your question. I would 1st pursue gastritis, then if that isn't the answer see an allergist because we can test for allergies to these items in the alcohol.
Dr. Jack Mutnick
Dr. Jack Mutnick
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
46 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors